My grandfather is in the ICU. I've been his full time caregiver for one year now. He has diabetes and was recently put in ICU for almost 600 fasting blood sugar. The dr DC'd the insulin pump. The nurse was checking his sugar every hour, his sugar was 583 so the nurse gave him 30u of rapid acting. His sugar went down to 433 an hour later, the nurse gave him another 30u, it went down to 328 an hour later and the nurse gave him another 25u. I begged him not too and told him it was too much and that he would crash. I just called the overnight nurse and his sugar was 39... am I right that 85u is extremely excessive in a 3 hr time period?!
No responses have yet been posted. Add your response to this question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jul 2011 • 1 answer
Diabetes, Type 1 - a new dx type 1 diabetes occured past september after ketoacidosis sent us to er?
Posted 20 Jan 2013 • 3 answers
Posted 22 Aug 2014 • 1 answer
I bad to high levels of sugar In the hospital one of 144 & one of 199. I was giving to insulin shot?
Posted 4 Oct 2014 • 1 answer
Posted 29 Dec 2015 • 0 answers